On damped second-order gradient systems

Bégout, Pascal, Bolte, Jérôme and Jendoubi, Mohamed Ali (2015) On damped second-order gradient systems. Journal of Differential Equations, vol. 259 (n° 7). pp. 3115-3143.

[img]
Preview
Text
Download (509kB) | Preview
Official URL: http://tse-fr.eu/pub/29514

Abstract

Using small deformations of the total energy, as introduced in [31], we establish that damped second order gradient systems u′′(t)+γu′(t)+∇G(u(t))=0, Turn MathJax off may be viewed as quasi-gradient systems. In order to study the asymptotic behavior of these systems, we prove that any (nontrivial) desingularizing function appearing in KL inequality satisfies φ(s)⩾cs√ whenever the original function is definable and C2. Variants to this result are given. These facts are used in turn to prove that a desingularizing function of the potential G also desingularizes the total energy and its deformed versions. Our approach brings forward several results interesting for their own sake: we provide an asymptotic alternative for quasi-gradient systems, either a trajectory converges, or its norm tends to infinity. The convergence rates are also analyzed by an original method based on a one-dimensional worst-case gradient system. We conclude by establishing the convergence of solutions of damped second order systems in various cases including the definable case. The real-analytic case is recovered and some results concerning convex functions are also derived.

Item Type: Article
Language: English
Date: 5 October 2015
Refereed: Yes
Uncontrolled Keywords: Dissipative dynamical systems, Gradient systems, Inertial systems, Kurdyka–Łojasiewicz inequality, Global convergence
Subjects: B- ECONOMIE ET FINANCE
Divisions: Institut de mathématiques de Toulouse, TSE-R (Toulouse)
Site: UT1
Date Deposited: 21 Sep 2015 13:08
Last Modified: 12 Mar 2018 11:08
OAI ID: oai:tse-fr.eu:29514
URI: http://publications.ut-capitole.fr/id/eprint/18418

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year